MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II AUI STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II AUI STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETUF3614C102E
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 12/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii aui stent graft was implanted in a patient for the endovascular treatment of a 50 mm abdominal aortic aneurysm.It was reported that the patient has a very small access anatomy and a previously implanted bare metal stent in the right common iliac artery.It was reported that the device was initially unable to be passed due to the vessel size and disease.A series of dilations were performed throughout the access vessel, but the device still would not pass.In the process of dilating and trying to advance the delivery system the right femoral artery ruptured.The rupture was repaired.A different device was then used and was able to be passed successfully.The aneurysm was successfully treated.As per the physician, the cause of the event cannot be determined.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Film evaluation summary: the exact cause of the reported inability to position the device via the right access vessel and resulting vessel rupture could not be determined from the pre-implant films provided.Images during implant were not available for review and the reported events could not be assessed.However, it appears likely that numerous attempts to pass the device via the patient¿s pre-existing 7mm id rcia stent, and small caliber access vessels, likely contributed to the events.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II AUI STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key9451007
Report Number9612164-2019-05109
Device Sequence Number3067438
Product Code MIH
UDI-Device Identifier00643169232631
UDI-Public00643169232631
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/02/2020
Device Model NumberETUF3614C102E
Device Catalogue NumberETUF3614C102E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2019
Initial Date Received by Manufacturer 12/06/2019
Supplement Date Received by Manufacturer12/19/2019
Initial Report FDA Received Date12/11/2019
Supplement Report FDA Received Date01/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR